Hail, Riverside
- When
- July 24, 1:30 PM PST
- Where
- Riverside County, 5 mi E of Anza
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.550, -116.600
A thunderstorm dropped nickel-sized hail at the intersection of highways 371 and 74.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A thunderstorm dropped nickel-sized hail at the intersection of highways 371 and 74.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 24, 1:30 PM PST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 230 PM PDT SAT JUL 24 2004 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL CAUSE A WARMING TREND WITH HOT DAYS INLAND EARLY NEXT WEEK. THE MARINE LAYER AND ONSHORE FLOW WILL CAUSE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS... EXTENDING LOCALLY INLAND AND LINGERING NEAR SOME BEACHES IN THE AFTERNOONS. LIMITED MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING SOME CLOUDS TO THE MOUNTAINS DURING THE AFTERNOONS. GRADUALLY COOLER WITH AN INCREASING MARINE LAYER DURING THE SECOND HALF OF NEXT WEEK AS THE HIGH PRESSURE ALOFT WEAKENS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...LOW CLOUDS AND FOG WERE INTO ALL COASTAL AREAS...MOST SAN INLAND VALLEYS AND FAR WRN INLAND EMPIRE THIS AM. STRATUS REMAINS EXTENSIVE OFFSHORE...OTHERWISE CLEAR. THE 12Z NKX SOUNDING HAD A STRONG INVERSION BASED NEAR 1600 FT WITH DRY WLY WINDS ALOFT. A GULF SURGE CAUSED HIGHER DEW POINTS IN THE SRN DESERTS AGAIN THIS AM AND CU FORMED OVER THE MOUNTAINS THIS AFTERNOON. WEAKENING ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL. COULD BE AN ISOLATED HIGH-BASED THUNDERSTORM OVER THE SAN OR RIV MOUNTAINS THIS AFTERNOON. HOWEVER...LITTLE OR NO PRECIP EXPECTED. THE UPPER HI BUILDS THROUGH SUN AND THEN WEAKENS A LITTLE MON AND MORE SO ON TUE AS A TROUGH DEVELOPS TO THE N. THE MARINE LAYER SHOULD DECREASE JUST SLIGHTLY TONIGHT AND THEN INCREASE A LITTLE BY MON NIGHT WITH A POSSIBLE WEAK EDDY. THE INVERSION WILL REMAIN STRONG AND WILL LIKELY RESULT IN SLOW CLEARING AT SOME BEACHES. WARMER SUN AND THEN NOT MUCH TEMP CHANGE MON WITH HOT DAYS INLAND. COOLER IN MOST AREAS TUE. THE THERMAL LOW IN THE DESERTS WILL INCREASE DURING THE AFTERNOONS AND EVENINGS FOR THE USUAL LOCALLY BREEZY CONDITIONS IN THE MOUNTAINS AND DESERTS. THERE WILL BE SOME INCREASE IN MID LEVEL MOISTURE SUN AND MON BUT IT REMAINS RATHER LIMITED FOR JUST A VERY SMALL CHANCE OF THUNDERSTORMS IN THE HIGHER MOUNTAINS DURING THE AFTERNOONS...MAINLY S. .LONG TERM...WEAK TROUGHING ALOFT WILL BRING COOLER WEATHER AND A DEEPER MARINE LAYER DURING THE SECOND HALF OF NEXT WEEK. THE UPPER HIGH SHOULD REBUILD OVER THE SW EARLY NEXT WEEK FOR WARMING AND A RETURN OF MONSOONAL MOISTURE. .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 205 PM PDT SAT JUL 24 2004 CAZ056-058-250300- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 205 PM PDT SAT JUL 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... THIS AFTERNOON THROUGH TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE RIVERSIDE AND SNA DIEGO COUNTY MOUNTAINS THROUGH EARLY EVENING. THE MAIN THREAT FROM THIS WILL BE ISOLATED LIGHTNING STRIKES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAXWELL
The San Diego radar (KNKX), 81 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411332.